MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-20-00
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 320-10-05 - equinoxe reverse tray adapter plate tray +5, (b)(6), 320-15-04 - rs glenoid plate post aug, 8 deg, right, (b)(6), 320-01-38 - equinoxe reverse 38mm glenosphere, (b)(6), 321-20-00 - equinoxe reverse shoulder drill kit, (b)(6), 300-30-08 - equinoxe preserve stem 8mm, (b)(6), 315-35-00 - glnd kwire, (b)(6), 315-35-00 - glnd kwire, (b)(6), 320-15-05 - eq rev locking screw, (b)(6), 320-20-00 - eq reverse torque defining screw kit, (b)(6), 320-38-00 - equinoxe reverse 38mm humeral liner +0, (b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm, (b)(6), 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm, (b)(6), 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm, (b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.
 
Event or Problem Description
It was reported that a 43 yo male patient, who had a competitor¿s right shoulder anatomic devices converted to a reverse on (b)(6) 2022, underwent a revision procedure on (b)6) 2025, approximately 2 years 4 months post the reverse procedure.The patient was reaching behind their knee and their shoulder gave way.Intraoperative it was determined the torque defining screw wasn't in the stem, the tray was posterior to the glenosphere, and the liner was in place.The liner, adaptor tray and screw kit were revised to same company¿s devices.There were no surgical delays or device breakages during the procedure.The patient was last known to be in stable condition following the event.X-rays were provided.The explanted devices are not available for return.The patient requested them.Device images were provided.No further information.
 
Event or Problem Description
This is 1 of 2 reports for this event.See mdr# 1038671-2025-00294.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The reason for the revision is likely due to the disassembly of the torque defining screw and thus the humeral tray and liner assembly from the humeral stem.Potential contributions may include patient conditions, incomplete seating or forces on the underside of the humeral tray at the time of implantation secondary to unintended contact with protruding bone, or an issue with insufficient application of torque or cross-threading of the screw during assembly.However, this cannot be confirmed as not all involved devices were returned and the view in the provided immediate post-operative radiograph does not provide sufficient visibility.H6 - investigation type, findings, conclusion.The following sections were corrected: h6 - 1924 failure of implant no longer applies.H6 - investigation type, findings, conclusion - prior coding no longer applies.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
MDR Report Key21173016
Report Number1038671-2025-00291
Device Sequence Number4538718
Product Code KWT
UDI-Device Identifier10885862086518
UDI-Public10885862086518
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-20-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale